Alert archive / Nebraska / Wind Advisories in 2014
Wind Advisory 20, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Nov 10, 2014, 4:25 AM CST for 30 counties in Nebraska; 8 counties in Iowa. It took effect at Nov 10, 2014, 12:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2014, 4:25 AM CST (10:25 UTC)
- In effect from
- Nov 10, 2014, 12:00 PM CST
- Expired
- Nov 11, 2014, 3:05 AM CST
- In force
- 15 hr
- Issued by
- NWS Omaha, NE
All 38 counties
Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 10.4 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2125 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
205 WWUS73 KOAX 101025 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 425 AM CST MON NOV 10 2014 ...STRONG NORTHWEST WINDS TO DEVELOP TODAY... .ALTHOUGH WE ARE STARTING OUT QUITE MILD THIS MORNING...CHANGES ARE ON THE WAY AS A COLD FRONT MOVES THROUGH THE AREA. THROUGH THE DAY...SURFACE WINDS WILL BECOME NORTHWEST...INCREASING TO 25 TO 35 MPH WITH GUSTS AROUND 45 MPH. NEZ011-012-015>018-030>034-042>044-050-051-065-066-078-088-089- 101830- /O.NEW.KOAX.WI.Y.0020.141110T1800Z-141111T0600Z/ KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON- CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD-LANCASTER- SALINE-JEFFERSON-GAGE- INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON... WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...NELIGH... ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION... ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH... OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT... DAVID CITY...WAHOO...ASHLAND...YUTAN...SEWARD...MILFORD... LINCOLN...CRETE...WILBER...FAIRBURY...BEATRICE 425 AM CST MON NOV 10 2014 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT. * TIMING...WINDY CONDITIONS ARE EXPECTED TO DEVELOP BY NOON. * WINDS...VARIABLE WINDS 5 TO 15 MPH WILL BECOME NORTHWEST THIS MORNING...TURNING WINDY BY NOON WITH NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS AROUND 45 MPH DEVELOPING ACROSS THE AREA. * IMPACTS...THE STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS AND MAY BLOW AROUND UNSECURED OBJECTS SUCH AS GARBAGE CANS AND LAWN FURNITURE. THE STRONG WINDS COMBINED WITH FALLING PRECIPITATION WILL LEAD TO REDUCED VISIBILITIES WHILE DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ043-055-056-069-079-NEZ045-052-053-067-068-090-092-101830- /O.NEW.KOAX.WI.Y.0020.141110T2100Z-141111T0600Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-WASHINGTON-DOUGLAS- SARPY-CASS-OTOE-JOHNSON-PAWNEE- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD... BLAIR...OMAHA...BELLEVUE...PAPILLION...LA VISTA...PLATTSMOUTH... NEBRASKA CITY...TECUMSEH...STERLING...PAWNEE CITY...TABLE ROCK 425 AM CST MON NOV 10 2014 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT. * TIMING...WINDY CONDITIONS ARE EXPECTED TO DEVELOP BY 3PM. * WINDS...SOUTH WINDS 5 TO 10 MPH WILL BECOME NORTHWEST THIS AFTERNOON...TURNING WINDY BY 3PM WITH NORTHWEST WINDS 25 TO 30 MPH WITH GUSTS AROUND 40 MPH DEVELOPING ACROSS THE AREA. * IMPACTS...THE STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS AND MAY BLOW AROUND UNSECURED OBJECTS SUCH AS GARBAGE CANS AND LAWN FURNITURE. THE STRONG WINDS COMBINED WITH FALLING PRECIPITATION COULD LEAD TO REDUCED VISIBILITIES WHILE DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ080-090-091-NEZ091-093-101830- /O.NEW.KOAX.WI.Y.0020.141111T0000Z-141111T0600Z/ MONTGOMERY-FREMONT-PAGE-NEMAHA-RICHARDSON- INCLUDING THE CITIES OF...RED OAK...SIDNEY...HAMBURG...TABOR... FARRAGUT...CLARINDA...SHENANDOAH...AUBURN...FALLS CITY 425 AM CST MON NOV 10 2014 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT. * TIMING...WINDY CONDITIONS ARE EXPECTED TO DEVELOP BY 6PM. * WINDS...SOUTHWEST WINDS 10 TO 15 MPH WILL BECOME NORTHWEST THIS AFTERNOON...TURNING WINDY BY 6PM WITH NORTHWEST WINDS 25 TO 30 MPH WITH GUSTS AROUND 40 MPH DEVELOPING ACROSS THE AREA. * IMPACTS...THE STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS AND MAY BLOW AROUND UNSECURED OBJECTS SUCH AS GARBAGE CANS AND LAWN FURNITURE. THE STRONG WINDS COMBINED WITH FALLING PRECIPITATION COULD LEAD TO REDUCED VISIBILITIES WHILE DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ZAPOTOCNY
3 follow-up statements
479 WWUS73 KOAX 101648 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1048 AM CST MON NOV 10 2014 ...STRONG NORTHWEST WINDS WILL SPREAD ACROSS THE AREA TODAY... .THE WEATHER WILL CHANGE FOR THE COLDER AND WINDIER TODAY AND TONIGHT AS NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH SPREAD SOUTHEAST ACROSS THE AREA. NEZ011-012-015>018-030>034-042>044-050-051-065-066-078-088-089- 110100- /O.CON.KOAX.WI.Y.0020.141110T1800Z-141111T0600Z/ KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON- CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD-LANCASTER- SALINE-JEFFERSON-GAGE- INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON... WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...NELIGH... ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION... ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH... OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT... DAVID CITY...WAHOO...ASHLAND...YUTAN...SEWARD...MILFORD... LINCOLN...CRETE...WILBER...FAIRBURY...BEATRICE 1048 AM CST MON NOV 10 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING...STRONG NORTHWEST WINDS IN NORTHEAST NEBRASKA WILL SPREAD ACROSS THE WESTERN PARTS OF SOUTHEAST NEBRASKA THROUGH EARLY AFTERNOON. THESE STRONG WINDS WILL CONTINUE INTO TONIGHT. * WINDS...SPEEDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 CAN BE EXPECTED. * IMPACTS...THE STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS AND MAY BLOW AROUND UNSECURED OBJECTS SUCH AS GARBAGE CANS AND LAWN FURNITURE. THE STRONG WINDS COMBINED WITH FALLING PRECIPITATION COULD LEAD TO REDUCED VISIBILITIES...ESPECIALLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ043-055-056-069-079-NEZ045-052-053-067-068-090-092-110100- /O.CON.KOAX.WI.Y.0020.141110T2100Z-141111T0600Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-WASHINGTON-DOUGLAS- SARPY-CASS-OTOE-JOHNSON-PAWNEE- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD... BLAIR...OMAHA...BELLEVUE...PAPILLION...LA VISTA...PLATTSMOUTH... NEBRASKA CITY...TECUMSEH...STERLING...PAWNEE CITY...TABLE ROCK 1048 AM CST MON NOV 10 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... * TIMING...WINDY CONDITIONS WILL DEVELOP BY 3PM AS WINDS SHIFT TO THE NORTHWEST. THESE STRONG WINDS WILL CONTINUE INTO TONIGHT. * WINDS...SPEEDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED. * IMPACTS...THE STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS AND MAY BLOW AROUND UNSECURED OBJECTS SUCH AS GARBAGE CANS AND LAWN FURNITURE. THE STRONG WINDS COMBINED WITH FALLING PRECIPITATION COULD LEAD TO REDUCED VISIBILITIES THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ080-090-091-NEZ091-093-110100- /O.CON.KOAX.WI.Y.0020.141111T0000Z-141111T0600Z/ MONTGOMERY-FREMONT-PAGE-NEMAHA-RICHARDSON- INCLUDING THE CITIES OF...RED OAK...SIDNEY...HAMBURG...TABOR... FARRAGUT...CLARINDA...SHENANDOAH...AUBURN...FALLS CITY 1048 AM CST MON NOV 10 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT... * TIMING...WINDY CONDITIONS ARE EXPECTED TO DEVELOP BY 6PM AS WINDS SHIFT TO THE NORTHWEST. * WINDS...SPEEDS OF 25 TO 30 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED. * IMPACTS...THE STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS AND MAY BLOW AROUND UNSECURED OBJECTS SUCH AS GARBAGE CANS AND LAWN FURNITURE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CHERMOK
223 WWUS73 KOAX 102057 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 257 PM CST MON NOV 10 2014 NEZ011-012-015>018-030>034-042>044-050-051-065-066-078-088-089- 110500- /O.EXT.KOAX.WI.Y.0020.000000T0000Z-141111T1200Z/ KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON- CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD-LANCASTER- SALINE-JEFFERSON-GAGE- INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON... WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...NELIGH... ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION... ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH... OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT... DAVID CITY...WAHOO...ASHLAND...YUTAN...SEWARD...MILFORD... LINCOLN...CRETE...WILBER...FAIRBURY...BEATRICE 257 PM CST MON NOV 10 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST TUESDAY... * TIMING...STRONG NORTHWEST WINDS WILL CONTINUE INTO THE EARLY MORNING HOURS. * WINDS...SPEEDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 CAN BE EXPECTED. * IMPACTS...THE STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS AND MAY BLOW AROUND UNSECURED OBJECTS SUCH AS GARBAGE CANS AND LAWN FURNITURE. THE STRONG WINDS COMBINED WITH FALLING PRECIPITATION COULD LEAD TO REDUCED VISIBILITIES...ESPECIALLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ043-055-056-069-079-080-090-091-NEZ045-052-053-067-068-090>093- 110500- /O.EXT.KOAX.WI.Y.0020.141110T2100Z-141111T1200Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-WASHINGTON-DOUGLAS-SARPY-CASS-OTOE-JOHNSON-NEMAHA-PAWNEE- RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD... RED OAK...SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA... SHENANDOAH...BLAIR...OMAHA...BELLEVUE...PAPILLION...LA VISTA... PLATTSMOUTH...NEBRASKA CITY...TECUMSEH...STERLING...AUBURN... PAWNEE CITY...TABLE ROCK...FALLS CITY 257 PM CST MON NOV 10 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST TUESDAY... * TIMING...WINDY CONDITIONS WILL CONTINUE INTO THE EARLY MORNING HOURS. * WINDS...SPEEDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED. * IMPACTS...THE STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS AND MAY BLOW AROUND UNSECURED OBJECTS SUCH AS GARBAGE CANS AND LAWN FURNITURE. THE STRONG WINDS COMBINED WITH FALLING PRECIPITATION COULD LEAD TO REDUCED VISIBILITIES THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
637 WWUS73 KOAX 110905 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 305 AM CST TUE NOV 11 2014 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-111015- /O.CAN.KOAX.WI.Y.0020.000000T0000Z-141111T1200Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD... RED OAK...SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA... SHENANDOAH...CREIGHTON...BLOOMFIELD...CROFTON...WAUSA... VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...NELIGH... ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION... ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH... OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT... BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE... PAPILLION...LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH... NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH... STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY 305 AM CST TUE NOV 11 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE WIND ADVISORY. ALTHOUGH GUSTY NORTH WINDS OF 15 TO 30 MPH WILL CONTINUE EARLY THIS MORNING...WIND SPEEDS HAVE DECREASED TO BELOW ADVISORY LEVELS THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ ZAPOTOCNY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Nov 10, 4:11 AM CST, 14 minutes earlier.
Area forecast discussion, Nov 10, 4:11 AM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
411 AM CST MON NOV 10 2014
.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 320 AM CST MON NOV 10 2014
FORECAST CONCERNS IN THE SHORT TERM WILL BE
PRECIPITATION/WINDS/TEMPERATURES ASSOCIATED WITH THE STORM SYSTEM
MOVING THROUGH THE PLAINS TODAY AND TONIGHT AND IF HEADLINES ARE
NEEDED...THEN PROLONGED PERIOD OF COLD ARCTIC AIR BUILDING IN.
AT 09Z..A LARGE AREA OF LOW PRESSURE WAS CENTERED OVER SOUTHEAST
WYOMING WITH A FRONTAL BOUNDARY EXTENDING EASTWARD ACROSS NEBRASKA
INTO SOUTHERN IOWA. TEMPERATURES WERE MILD ACROSS NEBRASKA WITH
READINGS IN THE 40S AND EVEN A FEW 50S...HOWEVER...A STRONG
GRADIENT IN TEMPERATURES WERE NOTED WITH 20S AND 30S ACROSS SOUTH
DAKOTA. THE WSR-88D MOSAIC HAD A MIX OF SNOW/SLEET/FREEZING RAIN
OVER PARTS OF SOUTH DAKOTA WITH MAINLY SNOW FOR MINNESOTA.
TODAY...A STRONG 140KT JET IN THE PACIFIC NORTHWEST WILL DIVE
SOUTHEASTWARD WITH SHORTWAVE TROF ENERGY FROM WASHINGTON TO IDAHO
MOVING INTO THE PLAINS. THIS WILL INDUCE CYCLOGENESIS OVER THE LEE
OF THE ROCKIES WITH AN AREA OF LOW PRESSURE TRACKING FROM
COLORADO AND NEBRASKA INTO KANSAS AND IOWA. TEMPERATURES AHEAD OF
THE FRONT SHOULD TOP OUT IN THE 50S AND 60S...WITH MUCH COLDER
READINGS FALLING THROUGH THE 40S INTO THE 30S...20S...AND TEENS
BEHIND IT. THE WINDSHIFT SHOULD MAKE IT TO NORFOLK BY MID
MORNING...AND OMAHA AND LINCOLN BY NOON OR 1PM...AND FALLS CITY
AND RED OAK BY 3 OR 4PM. THE COLD AIR AND NORTHWEST WINDS WILL
INCREASE BEHIND THE FRONT.
THE BULK OF THE MOISTURE AND BEST FORCING WILL BE TO OUR NORTH
ACROSS SOUTH DAKOTA INTO MINNESOTA AND WISCONSIN WHERE 4 TO 6
INCHES IS FORECAST UP TO 6 TO 15 INCHES FOR EAST CENTRAL MINNESOTA
INTO NORTHERN WISCONSIN. A WINTRY MIX OF PRECIPITATION
(RAIN/FREEZING DRIZZLE/SLEET/SNOW) IS POSSIBLE ACROSS PARTS OF THE
LOCAL FORECAST AREA TODAY AND TONIGHT. THE COVERAGE WILL BE
SCATTERED AND THE PRECIPITATION LIGHT.
THE NAM/EC/4KM WRF DO HAVE THE BEST CHANCES FOR PRECIPITATION IN
THE FAR NORTH NEAR THE SOUTH DAKOTA BORDER...POSSIBLY AN ENHANCED
BAND OF SNOW DUE TO FRONTOGENESIS FROM COLUMBUS TO SCRIBNER AND
LITTLE SIOUX IOWA...AND PARTS OF SOUTHWEST IOWA WHERE MOISTURE
BECOMES MORE AVAILABLE. THE TIMING BEGINS WITH THE PRECIPITATION
IN THE NORTH WITH SPRINKLES IN WESTERN IOWA...THEN AS THE
FRONTOGENSIS INCREASES TOWARD 00Z INTO THE EVENING...CHANCES
INCREASE FOR THE REST OF THE FORECAST AREA. THE STRONG WINDS WILL
MAKE IT DIFFICULT TO MEASURE ANY SNOW. FOR NOW DO INCLUDE CHANCE
POPS WITH A MIX OF PRECIP. COULD SEE A DUSTING OF SNOW AND AN INCH
OR SO LOCALLY SHOULD THAT NARROW BAND DEVELOP. THE SNOW COMBINED
WITH THE COULD COMBINE FOR SOME LOCAL REDUCED VISIBILITIES/TRAVEL
ISSUES.
STRONG WINDS ARE FORECAST BEHIND THE FRONT. THESE ARE EXPECTED TO
REACH WIND ADVISORY CRITERIA OF 30 MPH SUSTAINED AND WIND GUSTS
AROUND 40 TO 45 MPH. WILL ISSUE WIND ADVISORIES THROUGH MIDNIGHT...STARTING
IN THE WESTERN PART OF THE FORECAST AREA EARLY THIS AFTERNOON AND
PROGRESSING EASTWARD DURING THE AFTERNOON.
VERY COLD AIR BUILDS IN FOR TUESDAY THROUGH WEDNESDAY NIGHT WITH
MUCH BELOW TEMPERATURES. HIGHS SHOULD ONLY TOP OUT IN THE 20S AND
30S.
.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 320 AM CST MON NOV 10 2014
COLD HIGH PRESSURE PREVAILS THROUGH THE EXTENDED. THERE IS A WEAK
WEATHER DISTURBANCE THAT MAY BRING SOME LIGHT SNOW TO THE AREA
SATURDAY AND SATURDAY NIGHT...AHEAD OF ANOTHER PUSH OF COLD AIR.
HIGH THURSDAY THROUGH SUNDAY SHOULD MAINLY BE IN THE UPPER 20S AND 30S.
&&
.AVIATION...(06Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1128 PM CST SUN NOV 9 2014
VFR CONDITIONS ARE FORECAST THROUGH ABOUT 18Z AT ALL TAF SITES.
LOW LEVEL WIND SHEAR IS LIKELY AT ALL SITES THROUGH 15Z WITH
SOUTHWEST WINDS IN THE FL008-FL012 LEVEL NEAR 40KT OVER TOP OF
SOUTHEAST SURFACE WINDS NEAR 10KT. A STRONG COLD FRONT WILL REACH
KOFK BY 17Z THEN KOMA AND KLNK BY 19Z...SWITCHING WINDS TO THE
NORTHWEST AT 15 TO 25KT. WINDS WILL BECOME NORTHERLY AT 25 TO 35KT
A COUPLE OF HOURS AFTER THE WIND SHIFT AND WILL CONTINUE THROUGH
THE END OF THE TAF PERIOD. MVFR CIGS NEAR FL015 WILL ALSO
ACCOMPANY THE COLD FRONT. PRECIPITATION IS LOOKING LESS LIKELY TO
AFFECT TAF SITES...REMAINING NORTH OF NORTHEAST NEBRASKA.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT
FOR NEZ045-052-053-067-068-090-092.
WIND ADVISORY FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT FOR
NEZ091-093.
WIND ADVISORY FROM NOON TODAY TO MIDNIGHT CST TONIGHT FOR NEZ011-
012-015>018-030>034-042>044-050-051-065-066-078-088-089.
IA...WIND ADVISORY FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT
FOR IAZ043-055-056-069-079.
WIND ADVISORY FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT FOR
IAZ080-090-091.
&&
SHORT TERM...ZAPOTOCNY
LONG TERM...ZAPOTOCNY
AVIATION...DERGANHazardous weather outlook, Nov 9, 4:30 PM CST, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 430 PM CST SUN NOV 9 2014 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-101230- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 430 PM CST SUN NOV 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY TURNING WINDY AND COLDER NORTHEAST NEBRASKA MONDAY WITH RAIN CHANGING TO LIGHT SNOW OR SLEET IN THE AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY WINDY AND TURNING MUCH COLDER MONDAY NIGHT...WITH A CHANCE OF SNOW NORTHEAST AND RAIN OR FREEZING RAIN CHANGING TO SNOW SOUTHEAST. AREAS NORTH OF INTERSTATE 80 WILL HAVE THE BETTER CHANCE OF SEEING SOME VERY LIGHT SNOW ACCUMULATION MONDAY NIGHT. TEMPERATURES WILL BE VERY COLD MOST OF THE WEEK WITH WIND CHILL VALUES AROUND ZERO DURING THE EARLY MORNING HOURS TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR MONDAY. FOBERT
Nearby
Wind Advisories in Nebraska, 2014Wind Advisories in Iowa, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.